Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 11:19:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636506
  • Total Topics: 48311
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Liver Function is High thinking of changing meds  (Read 801 times)

0 Members and 1 Guest are viewing this topic.

Offline HowYouDoin

  • Member
  • Posts: 56
  • this is not me but i wish, lol
Liver Function is High thinking of changing meds
« on: December 07, 2009, 06:21:23 PM »
Hi Everyone

My name is Alan and I am 29 years old. This is my first time posting on the site and would like people's advice. I was diagnosed December 2006 and started meds in Feb 2007 because my VL was 30,000 and CD4 = 201. I have a strain that is resistant to the Sustiva category therefore I am limited to my options of meds since the beginning but started with Kaletra and Truvada. Since then my CD4 are now in the 700's and stable with undetectable VL.

My concern has been that my Liver function is over 100 and my doctor told me it is suppose to be 50 or less and it has been this high since i started meds. He continues to wonder why it is so high since I dont have any Hepatitis and according to him the meds I am on should not do that to my liver for a long period of time. He probably thinks its my diet and lack of exercise but i tend to disagree with him. Anyone in the same boat as I am? Any input would be appreciated. Thanks

Alan

Offline mecch

  • Member
  • Posts: 11,486
  • red pill? or blue pill?
Re: Liver Function is High thinking of changing meds
« Reply #1 on: December 07, 2009, 07:48:43 PM »
He probably thinks its my diet and lack of exercise but i tend to disagree with him. Anyone in the same boat as I am? Any input would be appreciated. Thanks

Hi welcome to the forum.
So mean to say:  "he thinks it is probably my diet"?  Because you said it "He probably thinks" and that seems to say that you don't know his opinion on the matter, or he didn't say.
If he told you it is probably your diet and lack of exercise - why do you disagree?  It might be worth a try to get a nutritionist and start moving more and see if your body adjusts better with the HAART to keep everything in the normal range. 
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Liver Function is High thinking of changing meds
« Reply #2 on: December 09, 2009, 12:58:39 PM »
For liver tests...

1. AST (aspartate aminotransferase) is the one to pay attention to, and 2 1/2 times the top of normal is no worry.

2. Your doctor is kinda guessing... you need 3+ tests to show a certain picture

If it is the HIV meds - the Ritonavir boost in Kaletra that is the culprit -  - you could perhaps switch to a different drug which uses less or no Ritonavir. But it may just be a cumulative effect (diet included).

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.